MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user was implanted on the (b)(6) 2021 and activated on the 30th november.However, at the activation maximum mcl levels were reached without inducing any auditory stimulation.Trouble shooting attempts were made but still no auditory sensation could be achieved.Imaging from the (b)(6) 2021 would show all channels outside the cochlea.The user will most likely be re-implanted.
 
Additional Manufacturer Narrative
Additional information: according to the information received, the device was not providing benefit to the recipient due to a post-operative active electrode migration out of the cochlea, as confirmed by post-operative diagnostic imaging.Re-implantation is planned in (b)(6) 2022.
 
Event or Problem Description
The user was implanted on the (b)(6) 2021 and activated on the (b)(6).However, at the activation maximum mcl levels were reached without inducing any auditory stimulation.Trouble shooting attempts were made but still no auditory sensation could be achieved.Imaging from the (b)(6) 2021 would show all channels outside the cochlea.The user will be re-implanted in (b)(6).
 
Additional Manufacturer Narrative
Additional information: according to the information received, the device was not providing benefit to the recipient due to a post-operative active electrode migration out of the cochlea, as confirmed by post-operative diagnostic imaging.A revision surgery was carried out and the implant housing was found dislocated from its intended position, which reportedly likely led to the active electrode migration i.E.The electrode was pulled by the migrated housing.The device was repositioned and the active electrode array has been re-inserted successfully.The device remains implanted and in use.
 
Event or Problem Description
The user was implanted on the (b)(6) 2021 and activated on the 30th november.However, at the activation maximum mcl levels were reached without inducing any auditory stimulation.Trouble shooting attempts were made but still no auditory sensation could be achieved.Imaging from the 7th december 2021 would show all channels outside the cochlea.The user underwent a revision surgery on the 4th may 2022.At the revision surgery the device was found migrated from its orginal position, which was indicated as explanation also for the migrated electrode array i.E.Due to traction.A new bed was drilled closer to the edge of mastoidectomy (20mm).

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key13008287
Report Number9710014-2021-01026
Device Sequence Number4769132
Product Code MCM
UDI-Device Identifier09008737366803
UDI-Public(01)09008737366803
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/17/2022
Device Model NumberMI1250 SYNCHRONY 2
Device Catalogue Number36709
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer12/07/2021
12/07/2021
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date03/02/2022
06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale